MAUDE Adverse Event Report: MEDTRONIC IRELAND RELIANT BALLOON; CATHETER, PERCUTANEOUS

MEDTRONIC IRELAND RELIANT BALLOON; CATHETER, PERCUTANEOUS
Model Number REL46
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Myocardial Infarction (1969); Obstruction/Occlusion (2422)
Date of Event 09/24/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An endurant iis stent graft system was implanted in a patient for the endovascular treatment of a 35mm abdominal aortic aneurysm.The external iliac and left sfa are occluded.It was reported during the index procedure, the physician started with bi-lateral cutdowns coming from below on the left however was not able to get up to the left common iliac.The physician decided to come up and over to cross down and was able to get a wire out the left common femoral with access on both sides to the aorta.Where the external iliac was occluded ballooning with a 5x10 and 7x10 angioplasty balloon was completed.The grafts were implanted and on the left side and extended with non-medtronic stents.After placing the stent great flow out the left limb was observed.Both sides were ballooned with a reliant balloon.After ballooning with the reliant balloon the left limb went down.A non-medtronic balloon was used to pull a clot out and the limb was relined with another non-medtronic stent and an additional balloon expandable stent.At this time the limb had residual clot but the physician decided to stop and focus on the leg where the profunda was now occluded.The physician used a balloon to pull the clot out of the profunda and closed the patient up with pulses in both groins.The day after the index procedure the patient suffered a massive heart attack and the physician reported that the patient's left leg was cold without pulses.Per the physician the cause of the event was due to anatomy and commented that during the index procedure insertion may have been su b-intimal with the sheath at the top going to the left common iliac resulting in the left limb went down.It was reported the reliant balloon did not cause the limb to move and the occlusion did not involve the bifurcation.No additional clinical sequelae were reported and the patient will be monitored.

Brand Name
RELIANT BALLOON
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
MDR Report Key12670802
Report Number9612164-2021-04037
Device Sequence Number11836799
Product Code DQY
UDI-Device Identifier00763000381523
UDI-Public00763000381523
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K050038
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/08/2023
Device Model NumberREL46
Device Catalogue NumberREL46
Device Lot Number0010594319
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/24/2021
Initial Report FDA Received Date10/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age66 YR